Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 91, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 26, 2007, 6:05 PM CDT for Clark County, Wisconsin. It was in force for 70 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2007, 6:05 PM CDT (23:05 UTC)
- Expired
- Jul 26, 2007, 7:15 PM CDT
- In force
- 70 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
County Clark County, WI
The radar
The La Crosse radar (KARX), 98 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 6:36 PM CDT | TSTM WND DMG | 1 E Humbird, WI | A COUPLE OF TREES BLOWN DOWN NEAR THE INTERSECTION OF BEMIS ROAD AND HIGHWAY B |
| Jul 26, 7:03 PM CDT | TSTM WND GST 70 | Abbotsford, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 3:43 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1156 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 262305
SVRARX
WIC019-270015-
/O.NEW.KARX.SV.W.0091.070726T2305Z-070727T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
605 PM CDT THU JUL 26 2007
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARK COUNTY IN CENTRAL WISCONSIN...
* UNTIL 715 PM CDT
* AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16 MILES
WEST OF THE BLUE SWAMP...OR ABOUT 14 MILES SOUTHEAST OF CHIPPEWA
FALLS...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JUNCTION AROUND 615 PM...
EIDSVOLD AROUND 620 PM...
THORP AND THE BLUE SWAMP AROUND 625 PM...
COUNTY O AND STERLING AVENUE AND HIGHWAY 10 AND 12 AROUND 630 PM...
SEVEN SISTER MOUNDS AND MEAD LAKE AROUND 635 PM...
THIS STORM HAS PRODUCED WIND DAMAGE AND DIME SIZED HAIL IN THE EAU
CLAIRE AREA PRIOR TO 6 PM.
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4443 9032 4443 9077 4452 9080 4452 9090
4454 9092 4503 9091 4502 9031
$$
BINAU4 follow-up statements
000
WWUS53 KARX 262322
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
620 PM CDT THU JUL 26 2007
WIC019-270015-
/O.CON.KARX.SV.W.0091.000000T0000Z-070727T0015Z/
CLARK WI-
620 PM CDT THU JUL 26 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR CLARK COUNTY...
AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
9 MILES SOUTHWEST OF THE BLUE SWAMP...OR 21 MILES SOUTHEAST OF
CHIPPEWA FALLS...MOVING EAST AT 35 MPH. DAMAGING WIND GUSTS MAY BE
CROSSING THE EAU CLAIRE AND CLARK COUNTY LINE THROUGH 630 PM.
IT APPEARS THE GREATEST THREAT OF DAMAGING WIND GUSTS IS SHIFTING
TOWARD THE SOUTHWEST PORTIONS OF CLARK COUNTY...MAINLY SOUTH AND
WEST OF A LINE FROM MEAD LAKE TO CHRISTIE TO NEILLSVILLE.
HOWEVER...THUNDERSTORMS WILL BE SPREADING ACROSS ALL OF CLARK
COUNTY...AND SEVERE WEATHER WILL BE POSSIBLE THROUGH 715 PM.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EIDSVOLD AROUND 625 PM...
THORP AND THE BLUE SWAMP AROUND 630 PM...
COUNTY O AND STERLING AVENUE AND HIGHWAY 10 AND 12 AROUND 635 PM...
HIGHWAY 10 AND BALD PEAK ROAD AND STERLING AVENUE AND STARKS ROAD
AROUND 640 PM...
OWEN AND HOG CORNERS AROUND 645 PM...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4443 9032 4443 9077 4452 9080 4452 9090
4454 9092 4503 9091 4502 9031
$$
BINAU000
WWUS53 KARX 262336
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
635 PM CDT THU JUL 26 2007
WIC019-270015-
/O.CON.KARX.SV.W.0091.000000T0000Z-070727T0015Z/
CLARK WI-
635 PM CDT THU JUL 26 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR CLARK COUNTY...
AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR ROCK DAM LAKE...OR 17 MILES NORTHWEST OF NEILLSVILLE...MOVING
SOUTHEAST AT 35 MPH.
STORMS HAVE WEAKENED OVERALL IN THE PAST 10 TO 20 MINUTES ACROSS THE
AREA...BUT MAY STILL POSE AN ISOLATED DAMAGING WIND THREAT
ESPECIALLY ACROSS THE SOUTHERN PORTIONS OF CLARK COUNTY WILL
CONTINUE.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHWAY 10 AND BALD PEAK ROAD AND STERLING AVENUE AND STARKS ROAD
AROUND 640 PM...
OWEN AND HOG CORNERS AROUND 645 PM...
GREENWOOD AND SNYDER LAKE AROUND 650 PM...
COUNTY K AND CAPITAL ROAD AND THE HIGHGROUND AROUND 655 PM...
NEILLSVILLE AND LOYAL AROUND 700 PM...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4443 9032 4443 9077 4452 9080 4452 9090
4454 9092 4503 9091 4502 9031
$$
BINAU000
WWUS53 KARX 262357
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
656 PM CDT THU JUL 26 2007
WIC019-270015-
/O.CON.KARX.SV.W.0091.000000T0000Z-070727T0015Z/
CLARK WI-
656 PM CDT THU JUL 26 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR CLARK COUNTY...
AT 636 PM...LAW ENFORCEMENT RECEIVED A REPORT OF A COUPLE OF TREES
DOWN NEAR THE INTERSECTION BEMIS ROAD AND HIGHWAY B...NEAR HUMBIRD.
AT 654 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR CHRISTIE...OR 6 MILES NORTH OF
NEILLSVILLE...MOVING SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
THE NEILLSVILLE MUNICIPAL AIRPORT AND UNITY AROUND 705 PM...
SHORTVILLE AND BALLARD ROAD AND PRAY AVENUE AROUND 710 PM...
NEVINS AND CHILI AROUND 715 PM...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4443 9032 4443 9077 4452 9080 4452 9090
4454 9092 4503 9091 4502 9031
$$
BINAU000
WWUS53 KARX 270016
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
715 PM CDT THU JUL 26 2007
WIC019-270025-
/O.EXP.KARX.SV.W.0091.000000T0000Z-070727T0015Z/
CLARK WI-
715 PM CDT THU JUL 26 2007
...THE SEVERE THUNDERSTORM WARNING FOR CLARK COUNTY EXPIRES AT 715 PM
CDT...
THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED. STRONG STORMS
ARE STILL MOVING ACROSS THE SOUTHEASTERN CORNER OF OF CLARK
COUNTY...AND MAY POSE A RISK OF WINDS GUSTS TO 50 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.
LAT...LON 4443 9032 4443 9077 4452 9080 4452 9090
4454 9092 4503 9091 4502 9031
$$
BINAUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:28 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 26, 3:28 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 328 PM CDT THU JUL 26 2007 .SHORT TERM...TONIGHT THROUGH FRIDAY THE MAIN CONCERN FOR THIS PERIOD IS THE HEAVY RAIN AND SEVERE WEATHER THREAT TONIGHT. AT 3 PM...A COLD FRONT WAS LOCATED FROM JUST NORTH OF DULUTH MINNESOTA TO MADISON SOUTH DAKOTA. SHOWERS AND THUNDERSTORMS WERE DEVELOPING WILLMAR MINNESOTA NORTHEAST TO THE ARROWHEAD OF MINNESOTA.A FEW OF THESE THUNDERSTORMS WERE BECOMING SEVERE. ADDITIONAL SCATTERED CONVECTION WAS FIRING FROM JUST EAST OF WORTHINGTON TO THE TWIN CITIES AND ACROSS EASTERN WISCONSIN. AMDAR SOUNDINGS ARE SHOWING STRONG CAPPING BETWEEN 600 AND 700 MB ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA. THIS IS CURRENTLY PREVENTING ANY PRECIPITATION FROM DEVELOPING ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND WEST CENTRAL AND SOUTHWEST WISCONSIN. THE SHORT RANGE MODELS CONTINUE TO SHOW SOME DIFFERENCES WITH HOW THEY HANDLE THE PRECIPITATION THAT DEVELOPS ACROSS NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND NORTH CENTRAL WISCONSIN LATE THIS AFTERNOON. BOTH THE 12Z AND 18Z NAM/WRF WERE IN VERY GOOD AGREEMENT THAT CONVECTION WOULD BREAK OUT ACROSS THIS AREA BETWEEN 21Z AND 00Z. MEANWHILE THE GFS DID NOT SHOW THE PRECIPITATION DEVELOPING ACROSS THIS AREA UNTIL AFTER 00Z. CONSIDERING THE CAP THAT WAS SHOWING UP IN THE AMDAR SOUNDINGS...I CURRENTLY PREFER THE GFS. EVEN WITH THIS BEING STATED THE MODELS ARE IN VERY GOOD AGREEMENT THAT THE CONVECTIVE COMPLEX CURRENTLY TO OUR NORTH ACROSS EAST CENTRAL AND NORTHEAST MINNESOTA WILL MOVE SOUTH INTO OUR AREA TONIGHT. BOTH THE 18Z GFS AND NAM/WRF SHOW THAT THE HEAVIEST RAIN WILL LIKELY FALL ALONG AND NORTH OF INTERSTATES 90 AND 94. WITH THE MOST UNSTABLE CAPES GRADUALLY DECREASING TONIGHT...THE BEST CHANCE OF PRECIPITATION WILL LIKELY OCCUR THIS EVENING. BOTH THE 0-3 KM AND 0-6 KM SHEAR IS GENERALLY LESS THAN 40 KNOTS...SO I AM NOT EXPECTING TOO MANY SUPERCELL THUNDERSTORMS TONIGHT. AS A RESULT...IF ANY THUNDERSTORMS DID HAPPEN TO BECOME SEVERE THIS EVENING...THEY SHOULD BE SHORT LIVED. THE MAIN SEVERE WEATHER THREAT WOULD BE DAMAGING WINDS AND PERHAPS SOME LARGE HAIL. PRECIPITABLE WATER VALUES LOOK TO BE OVERDONE TONIGHT. WITH THIS SAID...THE PRECIPITABLE WATER VALUES WILL LIKELY STILL BE IN THE 1.50 TO 2.00 INCH RANGE. THIS IS STILL FAVORABLE FOR THE THUNDERSTORMS TO PRODUCE VERY HEAVY DOWN POURS. THIS MAY CAUSE SOME BRIEF PROBLEMS FOR URBAN AND LOW LYING AREAS. .LONG TERM...FRIDAY NIGHT THROUGH THURSDAY THE MEDIUM RANGE MODELS CONTINUE TO SHOW THAT THE 500 MB RIDGE WILL ONCE AGAIN BUILD ACROSS THE AREA THIS WEEKEND AS A SHORT WAVE RIDGE MOVES INTO BRITISH COLUMBIA AND THE PACIFIC NORTHWEST. THE WARMEST 850 MB TEMPERATURES REMAIN ACROSS NORTH CENTRAL PLAINS. AS A RESULT...IT LOOK LIKE THE UNSEASONABLY HOT TEMPERATURES WILL REMAIN WELL WEST OF THE AREA. THE GFS 850 MB TEMPERATURES ARE RUNNING A COUPLE OF DEGREES ABOVE THE ECMWF. SINCE THE ECMWF USUALLY VERIFIES BETTER DURING THIS TIME PERIOD...I WENT JUST A FEW DEGREES COOLER THAN THE GFS MOS GUIDANCE. THE NEXT CHANCE OF RAIN LOOKS TO BE FROM WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS A COLD FRONT MOVES SOUTHEAST THROUGH THE REGION. && .AVIATION...TONIGHT FRONTAL PASSAGE TO BRING WIDESPREAD THUNDERSTORMS TONIGHT. DUE TO HEAVY RAINFALL RATES LIFR IS PROBABLE WHEN ACTIVITY AFFECTS THE TAF SITES. THE FRONT WILL KEEP MOVING THUS FORECAST CURRENTLY IS ABOUT A 3-4 HOUR WINDOW FOR TSRA ACTIVITY HOWEVER EXPECT ABOUT 1 HOUR OF ACTUAL TSRA AT EACH TAF SITE THIS EVENING. THEN...A SLOW IMPROVEMENT OVERNIGHT AS FRONT CLEARS SOUTHEAST. WEATHER WILL BECOME VFR. WILL TRY TO NARROW WINDOW DOWN OF PROBABLE TSRA ACTIVITY WITH NEXT ISSUANCE. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT AND LONG TERM - BOYNE AVIATION - BAUMGARDT
Hazardous weather outlook, Jul 26, 5:27 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 527 PM CDT THU JUL 26 2007 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-271100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 527 PM CDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT HEAT INDICES WILL BE DECREASING SLOWLY THROUGH THE EVENING....OUT OF THE 90S. THUNDERSTORMS ARE DEVELOPING AND ORGANIZING AND WILL MOVE THROUGH THE AREA FROM NORTHWEST TO SOUTHEAST THROUGH THE EVENING. THIS IS ALL ALONG AND AHEAD OF A COLD FRONT EXTENDING FROM DULUTH MINNESOTA TO SIOUX FALLS SOUTH DAKOTA. THERE REMAINS A SLIGHT RISK THAT A FEW STORMS NEAR THE FRONT MAY REACH SEVERE LEVELS THIS EVENING AS THE FRONT MOVES INTO CENTRAL TO WESTERN WISCONSIN AND SOUTHEASTERN MINNESOTA. THE MAIN SEVERE THREAT AREA REMAINS NORTHWEST OF A WISCONSIN RAPIDS...TO LA CROSSE WISCONSIN...TO CHARLES CITY IOWA LINE. THE MAIN SEVERE THREATS WOULD BE MAINLY HEAVY RAIN AND DAMAGING WINDS... WITH LARGE HAIL A SECONDARY THREAT. THE STORMS ARE EXPECTED TO SLOWLY WEAKEN AS THEY SHIFT SOUTHEAST OVERNIGHT AS INSTABILITY DECREASES. WITH A DEEP...MOIST AND WARM AIRMASS IN PLACE AHEAD OF THE FRONT... THE GREATEST THREAT FROM THUNDERSTORMS TONIGHT MAY BE TORRENTIAL DOWNPOURS...WITH RAIN RATES OF 1 TO 2 INCHES PER HOUR POSSIBLE. WITH INITIALLY DRY CONDITIONS ACROSS MUCH OF THE AREA...AND WITH THE FRONT AND STORMS CONTINUING TO PROGRESS SOUTHEAST...THE OVERALL FLOODING THREAT IS NOT HIGH. HOWEVER THE TORRENTIAL DOWNPOURS WILL BE CAPABLE OF PRODUCING URBAN AND SMALL-STREAM FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING...BUT THESE ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS STILL MOST PROBABLE NORTHWEST OF A WISCONSIN RAPIDS...TO LA CROSSE WISCONSIN...TO CHARLES CITY IOWA LINE THROUGH ABOUT 10 PM TONIGHT. THOSE CLOSER TO THAT LINE CAN EXPECT ACTIVITY TO MOVE IN AFTER 8 PM...WHILE FURTHER NORTHWEST OF IT...STORMS WILL MOVE IN EARLIER. MONITORING RADAR DEVELOPMENT OVER MINNESOTA AND NORTHWEST WISCONSIN WOULD BE MOST ADVANTAGEOUS FOR GROUPS TO BETTER TIME THEIR LOCAL THREAT. REPORTS OF HEAVY RAINS...RUNOFF PROBLEMS AND RAINFALL TOTALS WOULD ALSO BE APPRECIATED TONIGHT INTO FRIDAY MORNING. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RRS/BAUMGARDT
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.